Alert archive / North Carolina / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 11, 2020, 11:52 PM EST for 8 counties in North Carolina. It was in force for 68 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 11:52 PM EST (04:52 UTC)
- Expired
- Jan 12, 2020, 1:00 AM EST
- In force
- 68 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Sampson County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 12:14 AM EST | TSTM WND DMG | 3 E Cary, NC | THUNDERSTORM WINDS DOWNED A TREE ON POWER LINES IN VICINITY OF THE ROUNDABOUT AT THE INTERSECTION OF SADDLE SEAT DRIVE AT WESTERN BLVD. TIME ESTIMATED VIA RADAR. |
| Jan 12, 12:15 AM EST | TSTM WND DMG | 4 E Cary, NC | THUNDERSTORM WINDS DOWNED TREES ONTO A POWER LINE NEAR THE INTERSECTION OF BUCK JONES ROAD AT NORMAN PLACE. TIME ESTIMATED VIA RADAR. |
| Jan 12, 12:24 AM EST | TSTM WND DMG | 2 Nnw Linwood, NC | THUNDERSTORM WINDS DOWNED TREES ONTO A POWERLINE ALONG PRICE HOCUTT ROAD. TIME ESTIMATED VIA RADAR. |
| Jan 12, 12:33 AM EST | TSTM WND DMG | 4 Wnw Rockfish, NC | TREE DOWN ON S PARKER CHURCH RD IN RAEFORD, NC. |
| Jan 12, 12:36 AM EST | TSTM WND DMG | 1 Ne Emit, NC | THUNDERSTORM WINDS DOWNED TREES ONTO A POWER LINE NEAR THE INTERSECTION OF NC 39 AND NC 231 IN THE COMMUNITY OF EMIT.TIME ESTIMATED VIA RADAR. |
| Jan 12, 12:36 AM EST | TSTM WND DMG | 4 Nw Rockfish, NC | 2 TREES DOWN ON JOHNSON MILL RD IN RAEFORD, NC. |
| Jan 12, 12:45 AM EST | TSTM WND DMG | 4 Ese Olivia, NC | BROADCAST MEDIA PARTNER WRAL RELAYED A REPORT OF A LARGE TREE DOWN ACROSS ROSSER PITTMAN ROAD. TIME ESTIMATED VIA RADAR. |
| Jan 12, 12:57 AM EST | TSTM WND DMG | 4 Nw Rockfish, NC | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 NW ROCKFISH. 2 TREES DOWN ON JOHNSON MILL RD. |
| Jan 12, 12:57 AM EST | TSTM WND DMG | 4 Wnw Rockfish, NC | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 WNW ROCKFISH. TREE DOWN ON S PARKER CHURCH RD IN RAEFORD, NC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 9:35 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
| Jan 11, 11:25 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WUUS52 KRAH 120452
SVRRAH
NCC051-085-093-101-105-125-163-183-120600-
/O.NEW.KRAH.SV.W.0006.200112T0452Z-200112T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1152 PM EST Sat Jan 11 2020
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
East central Moore County in central North Carolina...
Sampson County in central North Carolina...
Harnett County in central North Carolina...
Cumberland County in central North Carolina...
Central Lee County in central North Carolina...
Wake County in central North Carolina...
Johnston County in central North Carolina...
Hoke County in central North Carolina...
* Until 100 AM EST.
* At 1151 PM EST, severe thunderstorms were located along a line
extending from near Chapel Hill to near Pope AFB to near Raemon,
moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Raleigh, Fayetteville, Cary, Sanford, Smithfield, Clinton, Raeford,
Lillington, Fort Bragg and Wake Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
These storms have produced widespread wind damage across portions of
Stanly County. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
LAT...LON 3495 7904 3484 7933 3560 7916 3553 7896
3558 7892 3561 7899 3587 7891 3587 7883
3593 7880 3594 7873 3603 7872 3603 7874
3607 7869 3590 7831 3560 7812 3538 7815
3529 7830 3520 7816 3486 7816 3483 7890
TIME...MOT...LOC 0451Z 246DEG 56KT 3588 7896 3524 7906 3468 7937
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
160
WWUS52 KRAH 120528
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1228 AM EST Sun Jan 12 2020
NCC105-120538-
/O.CAN.KRAH.SV.W.0006.000000T0000Z-200112T0600Z/
Lee NC-
1228 AM EST Sun Jan 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM EST for
central North Carolina. A Severe Thunderstorm Watch also remains in
effect until 500 AM EST for central North Carolina.
LAT...LON 3495 7904 3484 7933 3521 7925 3541 7898
3550 7891 3555 7887 3591 7866 3604 7861
3590 7831 3560 7812 3538 7815 3529 7830
3520 7816 3486 7816 3483 7890
TIME...MOT...LOC 0528Z 246DEG 44KT 3598 7843 3542 7856 3488 7889
$$
NCC051-085-093-101-125-163-183-120600-
/O.CON.KRAH.SV.W.0006.000000T0000Z-200112T0600Z/
Moore NC-Sampson NC-Harnett NC-Cumberland NC-Wake NC-Johnston NC-
Hoke NC-
1228 AM EST Sun Jan 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EST
FOR EAST CENTRAL MOORE...SAMPSON...HARNETT...CUMBERLAND...WAKE...
JOHNSTON AND HOKE COUNTIES...
At 1228 AM EST, severe thunderstorms were located along a line
extending from near Wake Forest to near Benson to near Tobermory,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Raleigh, Fayetteville, Cary, Smithfield, Clinton, Raeford,
Lillington, Fort Bragg, Wake Forest and Garner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3495 7904 3484 7933 3521 7925 3541 7898
3550 7891 3555 7887 3591 7866 3604 7861
3590 7831 3560 7812 3538 7815 3529 7830
3520 7816 3486 7816 3483 7890
TIME...MOT...LOC 0528Z 246DEG 44KT 3598 7843 3542 7856 3488 7889
HAIL...<.75IN
WIND...60MPH
$$
77896
WWUS52 KRAH 120541
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1241 AM EST Sun Jan 12 2020
NCC125-120550-
/O.CAN.KRAH.SV.W.0006.000000T0000Z-200112T0600Z/
Moore NC-
1241 AM EST Sun Jan 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOORE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM EST for
central North Carolina. A Severe Thunderstorm Watch also remains in
effect until 500 AM EST for central North Carolina.
LAT...LON 3490 7894 3495 7904 3484 7933 3521 7925
3517 7910 3525 7918 3548 7877 3581 7840
3595 7845 3590 7831 3560 7812 3538 7815
3529 7830 3522 7824 3520 7816 3486 7816
3483 7890
TIME...MOT...LOC 0540Z 235DEG 56KT 3581 7830 3549 7836 3492 7875
$$
NCC051-085-093-101-163-183-120600-
/O.CON.KRAH.SV.W.0006.000000T0000Z-200112T0600Z/
Sampson NC-Harnett NC-Cumberland NC-Wake NC-Johnston NC-Hoke NC-
1241 AM EST Sun Jan 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EST
FOR SAMPSON...HARNETT...CUMBERLAND...SOUTHEASTERN WAKE...JOHNSTON AND
HOKE COUNTIES...
At 1240 AM EST, severe thunderstorms were located along a line
extending from Zebulon to Smithfield to near Jerome, moving northeast
at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Smithfield, Clinton, Raeford, Lillington, Fort Bragg,
Clayton, Dunn, Zebulon and Angier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3490 7894 3495 7904 3484 7933 3521 7925
3517 7910 3525 7918 3548 7877 3581 7840
3595 7845 3590 7831 3560 7812 3538 7815
3529 7830 3522 7824 3520 7816 3486 7816
3483 7890
TIME...MOT...LOC 0540Z 235DEG 56KT 3581 7830 3549 7836 3492 7875
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
77886
WWUS52 KRAH 120549
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1249 AM EST Sun Jan 12 2020
NCC093-183-120559-
/O.CAN.KRAH.SV.W.0006.000000T0000Z-200112T0600Z/
Wake NC-Hoke NC-
1249 AM EST Sun Jan 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAKE AND HOKE
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM EST for
central North Carolina. A Severe Thunderstorm Watch also remains in
effect until 500 AM EST for central North Carolina.
LAT...LON 3489 7893 3495 7904 3504 7909 3519 7910
3528 7880 3539 7855 3578 7830 3582 7826
3577 7825 3560 7812 3538 7815 3532 7829
3529 7830 3522 7824 3520 7816 3509 7817
3508 7816 3486 7816 3485 7883 3483 7890
TIME...MOT...LOC 0549Z 246DEG 56KT 3587 7815 3555 7821 3498 7860
$$
NCC051-085-101-163-120600-
/O.CON.KRAH.SV.W.0006.000000T0000Z-200112T0600Z/
Sampson NC-Harnett NC-Cumberland NC-Johnston NC-
1249 AM EST Sun Jan 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EST
FOR SAMPSON...SOUTHEASTERN HARNETT...CUMBERLAND AND JOHNSTON
COUNTIES...
At 1249 AM EST, severe thunderstorms were located along a line
extending from 6 miles north of Bailey to 8 miles east of Smithfield
to 11 miles northeast of Jerome, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Smithfield, Clinton, Fort Bragg, Dunn, Benson, Godwin,
Pope AFB, Hope Mills and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3489 7893 3495 7904 3504 7909 3519 7910
3528 7880 3539 7855 3578 7830 3582 7826
3577 7825 3560 7812 3538 7815 3532 7829
3529 7830 3522 7824 3520 7816 3509 7817
3508 7816 3486 7816 3485 7883 3483 7890
TIME...MOT...LOC 0549Z 246DEG 56KT 3587 7815 3555 7821 3498 7860
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 10:30 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 11, 10:30 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1030 PM EST Sat Jan 11 2020 .SYNOPSIS... A cold front will push east through the region tonight, stalling over southern NC Sunday. The front will remain nearly stationary through early next week. && .NEAR TERM /THROUGH SUNDAY/... As of 1025 PM Saturday... ...A Severe Thunderstorm Watch is in effect for the western two- thirds of central NC through 2 AM... A convective line/QLCS is moving into the area from the west and should quickly progress eastward through the area through the early overnight hours. The surface low over the OH Valley will continue to progress northeast into the eastern Great Lakes and New England tonight as the attendant cold front pushes eastward into the mid-Atlantic. The 00Z H25 analyses shows the right rear entrance region of the upper level jet just to the west of the area, coincident with 80 m height falls at H5. An upper level shortwave was located over MO at both levels. At H7, the winds over GSO were 60 kts, stronger just to the NW and SW while the H7 low was positioned over the western Great Lakes. The LLJ at H85 extends from western/central NC northeast through New England. The pre-frontal convective line is moving faster than originally anticipated while the front lags behind in the vicinity of the mtns. While MUCAPE caps out around 500 J/Kg, the 0-3 km shear is 50-60 kts across the region, stronger to the west. Dewpoints remain in the mid 60s across the area, with temperatures ranging from mid 60s to low 70s. The threat for damaging winds remains with the line as it moves through the region tonight, though the line appears to have weakened some. Still, gusts to 30-40 mph are likely for the next several hours, and gusts of 60 mph are still possible with storms embedded within the line. Locally heavy rainfall is possible with the storms, however the line is moving fast enough that any widespread flooding is not expected at this time. Lows tonight will depend on how far east the front makes it and how quickly the cloud coverage decreases later tonight. For now, expect lows in the mid 50s NW to mid 60s SE tonight. -KC Sunday (Discussion as of 3 PM Saturday): The core of the strong low- level jet, which will largely serve as the effective front, will shift offshore late Sunday morning. Initially, drier air will filter into western and central portions of the forecast area through the day. However, the deeper moist plume is forecast to hang up across eastern/coastal NC through the day and will eventually pivot back north in response to a secondary mid-level shortwave ejecting NEWD into Mid MS Valley. This isentropic will lead to continued chances for intermittent rain showers across the eastern Piedmont, Sandhills and coastal plain counties through the afternoon. Although we fall shy of record territory, the unseasonably warm temps will continue with daytime highs averaging 20 degrees above normal. Under varying degrees of clouds and sun, highs ranging from upper 60s NW to lower/mid 70s SE. -CBL && .SHORT TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 310 PM Saturday... Sunday night through early Monday, a quasi-stationary front will remain stalled across the southern and eastern portions of the NC Piedmont, keeping at least on and off shower activity prevalent across the region. With time, the front will begin to shift ever so slightly northward as the offshore sfc ridge is forced further south and sequentially drawn inland in response to the departing mid-level shortwave Monday morning. This will strengthen a slowly maturing southerly fetch, igniting a gradual WAA regime which should persist through much of the short-term period. Shower activity should transition from a more stratiform rain to convective showers with a slight chance of Thunder by Monday afternoon and evening, where skinny CAPE model sounding profiles approaching 500 J/KG ML CAPE and modest deep layer-shear will combine in the vicinity of the slowly migrating front. Any thunder lovers should probably plan for a quick trip to the south and east however, as most favorable areas for a quick, likely sub-severe storm at this point, will be primary east of US-1 with scattered showers more prevalent in areas further northwest of the Triangle. Another batch of moderate to locally heavy showers will spread northeast into central NC Tuesday night/early Wednesday, with the epicenter of heaviest precipitation likely shifting further northwest into the I-40/I-85 corridors. QPF amounts the period will likely fall in the 0.5 (SE) to 1.5 inches (NW) range with locally higher amounts possible. Above normal temperatures will continue through much of the period, especially during the overnight hours thanks to plentiful insolation remaining overhead. A cold front will finally clear the area of moisture at all atmospheric levels Thursday morning, bringing an end to the persistent precipitation chances and returning temperatures back toward normal. && .LONG TERM /THURSDAY NIGHT THROUGH SATURDAY/... As of 310 PM Saturday... The cold front will continue to settle south and east of the area Thursday evening as transient Canadian surface high pressure slides east through the Great Lakes region, briefly extending south along the lee side of the Mountain range. A brief period of CAD-like conditions may result Friday afternoon/evening ahead of an intensifying upper-trough, likely to spread a cold front through the region late Saturday into early Sunday. Temperatures Thursday night will fall to near freezing, with near- normal temperatures likely on Friday afternoon. The exception here may be across the Triad region, which may flirt closer to the 50 degree mark thanks to increasing cloud cover. Increasing POPs likely Saturday and Saturday night. && .AVIATION /01z SUNDAY THROUGH THURSDAY/... As of 810 PM Saturday... Adverse aviation conditions are expected across central NC from tonight through Sunday morning, as a strong cold front and accompanied line of heavy showers and storms currently in western NC moves through the area. A very strong 60-70 kt low-level jet exists ahead of the front, and this will result in mechanical turbulence that could make flying difficult, especially for smaller aircraft. In addition, surface winds are already increasing well ahead of the line, with GSO reporting a gust of 35 kts at 00z. MVFR ceilings will also continue across the entire area. The line of storms is expected to arrive in the Triad around 03z, and the farther east TAF sites by around 06-09z. As the convective band moves through, expect a period of MVFR visibilities and MVFR to IFR ceilings. In addition, surface winds will be quite strong, gusting as high as 35-40 kts. The line should weaken as it moves east, so the best chance for storms, along with the strongest winds and lowest visibilities, will be at INT and GSO. Conditions will rapidly improve after the front moves through, with decreasing winds and VFR expected by the mid-to-late morning hours across INT, GSO, and RDU. Farther south and east across FAY and RWI, model guidance is showing the potential for MVFR ceilings to linger throughout the day on Sunday, so have kept that in the TAFs there for now. Confidence of this occurring is higher at FAY than at RWI. Looking beyond 00z Monday: Sub-VFR conditions and rain should return to central NC Sunday night through Wednesday as the front lifts back north and stalls out near central NC. However, the exact placement and timing of the front is highly uncertain at this time. && .Climate... Daily record highs and record high minimum temperatures for this weekend, January 11-12 include: January 11 daily record high minimum and record highs include: Raleigh 57/1974 and 76/1890 Greensboro 51/1972 and 71/1909 Fayetteville 59/2008 and 76 1974 January 12 daily record high minimum and record highs include: Raleigh 56/2018 and 76/1890 Greensboro 54/2018 and 76/1907 Fayetteville 58 2018 and 79 2013 && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/CBL NEAR TERM...KC/CBL SHORT TERM...Morrow LONG TERM...Morrow AVIATION...Danco CLIMATE...Badgett
Hazardous weather outlook, Jan 11, 9:43 PM EST, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 943 PM EST Sat Jan 11 2020 NCZ010-011-027-028-042-043-078-089-130245- Warren-Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- 943 PM EST Sat Jan 11 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Southerly winds of 15 to 25 mph, with gusts to 40 to 45 mph, especially in rain showers are expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>009-021>026-038>041-073>077-083>086-088-130245- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-Moore-Lee- Harnett-Anson-Richmond-Scotland-Hoke-Cumberland- 943 PM EST Sat Jan 11 2020 ...SEVERE THUNDERSTORM WATCH 19 IN EFFECT UNTIL 2 AM EST SUNDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Southerly winds will increase to 20 to 25 mph, with gusts to 40 to 45 mph, especially in rain showers. A line of thunderstorms moving into the area from the west could produce isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of rainfall may lead to increasing flood threat by mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 11, 11:26 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG WINSTON-SALEM 36.10N 80.26W
01/11/2020 FORSYTH NC 911 CALL CENTER
NUMEROUS TREES WERE REPORTED DOWN ACROSS THE
COUNTY FROM AROUND 1010 PM UNTIL AROUND 11
PM.
&&
77Local storm report, Jan 11, 11:40 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1140 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND DMG 3 NNE OAKBORO 35.27N 80.31W
01/11/2020 STANLY NC 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN
THROUGHOUT STANLY COUNTY, INCLUDING NEAR THE
FOLLOWING INTERSECTIONS: HAZARD RD AND FROG
POND RD, PICKLER RD AND HERLOCKER FARM RD,
BARNHARDT RD AND BW RD, NC HIGHWAY 740 AND
OLD WHITNEY RD, AND E MAIN ST AND MILLER ST
IN ALBEMARLE.
&&
JDLocal storm report, Jan 11, 11:48 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1148 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 4 S WADESBORO 34.91N 80.08W
01/11/2020 ANSON NC 911 CALL CENTER
TREE DOWN ON CITY POND RD NEAR NC HIGHWAY
742.
&&
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 10:00 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Montgomery, Randolph, Stanly | 45 min |
| Jan 11, 10:38 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 52 min |
| Jan 11, 10:41 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 64 min |
| Jan 11, 11:09 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Lee, Moore, Scotland | 51 min |
| Jan 11, 11:11 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Person | 79 min |
| Jan 11, 11:56 PM EST | Tornado Warning | RAH | Cumberland, Hoke | 16 min |
| Jan 12, 12:00 AM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Halifax, Nash, Vance, Warren | 75 min |
| Jan 12, 12:18 AM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 30 min |
| Jan 12, 12:52 AM EST | Tornado Warning | RAH | Cumberland, Sampson | 26 min |
| Jan 12, 12:57 AM EST | Severe Thunderstorm Warning | RAH | Cumberland, Edgecombe, Halifax, Johnston, Nash, Sampson and 2 more | 78 min |
| Jan 12, 1:15 AM EST | Tornado Warning | RAH | Sampson, Wayne | 30 min |
| Jan 12, 2:09 AM EST | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.